Alert archive / Puerto Rico / Flash Flood Warnings in 2006
Flash Flood Warning 63, NWS JSJ
NWS JSJ issued this flash flood warning at Aug 3, 2006, 9:26 PM CDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2006, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 4, 2006, 4:30 PM CDT
- In force
- 19 hr
- Issued by
- NWS JSJ
- Area
- Counties, with a storm outline in the text
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 040232
FFWSJU
PRC151-040530-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
1026 PM AST THU AUG 3 2006
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING...
FOR THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
YABUCOA
* UNTIL 130 AM AST
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO GUAYANES
* AT 1020 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS QUICKLY ROSE ABOVE FLOOD STAGE AND ARE STILL INCREASING FROM
THE HEAVY RAINFALL ASSOCIATED WITH SHOWERS AND THUNDERSTORMS THAT
MOVED OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
CENTRAL YABUCOA AND ALL CREEKS AND STREAMS ALONG THE RIO GUAYANES .
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1804 6586 1805 6582 1809 6585 1808 6591
$$
RAM1 follow-up statement
000
WGCA72 TJSJ 040545
FFSSJU
URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
135 AM AST FRI AUG 4 2006
PRC151-040620-
YABUCOA-
135 AM AST FRI AUG 4 2006
...THE FLASH FLOOD WARNING HAS EXPIRED FOR THE FOLLOWING
MUNICIPALITY...
IN PUERTO RICO
YABUCOA
*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...RIO GUAYANES
* AT 130 AM AST...THE RIVER LEVEL SENSOR INDICATED THAT THE WATER
LEVELS ARE QUICKLY DROPPING AT RIO GUAYANES SITE. THEREFORE...THE
FLASH FLOOD WARNING EARLIER ISSUED FOR RIO GUAYANES IN YABUCOA HAS
BEEN ALLOWED TO EXPIRE.
LAT...LON 1804 6586 1805 6582 1809 6585 1808 6591
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 9:13 PM CDT, 13 minutes earlier.
Area forecast discussion, Aug 3, 9:13 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 1013 PM AST THU AUG 3 2006 .UPDATE...A DENSE CLOUD LAYER WAS NOTED OVER PUERTO RICO...THE U.S. VIRGIN ISLANDS AND THEIR SORROUNDING COASTAL WATERS. DURING THE EARLY EVENING HOURS A DECREASING TREND IN THE NUMBER OF SHOWERS WAS OBSERVED. THE REMAINING SHOWERS WERE ASSOCIATED TO THE TRAILING MOISTURE BEHIND TROPICAL STORM CHRIS NOW MOVING AWAY FROM THE REGION. SEA CONDITIONS HAVE IMPROVED AND A GENERAL DECREASE IN THE PRECIPITATION IS EXPECTED ON A SHORT TIME BASIS. GRIDS WERE UPDATED TO THE MORE CURRENT CONDITIONS. && .PREV DISCUSSION... DISCUSSION... NUMEROUS SHOWERS CONTINUED TO LINGER ACROSS MUCH OF THE FA TODAY IN THE WAKE OF TS CHRIS. THESE SHOWERS WILL CONTINUE TO LINGER ACROSS THE LOCAL AREA THROUGH THE EVENING AND OVERNIGHT HOURS...AND CLEAR DURING THE MORNING HOURS. ALL INDICATIONS ARE THAT THE AIR MASS IS NOW MOIST NEUTRAL...AND THIS HAS RESULTED IN MOSTLY STRATIFORM PRECIP. WITH THAT IN MIND...DECREASED THE EXPECTED COVERAGE OF THUNDERSTORMS TONIGHT...BUT DID NOT COMPLETELY REMOVE THEM SINCE THERE IS A SLIGHT CHANCE OF AN ISOLATED THUNDERSTORM TONIGHT AND OVERNIGHT. MOISTURE WILL GRADUALLY DECREASE ACROSS THE LOCAL AREA OVER THE NEXT COUPLE OF DAYS...BUT THERE WILL BE ENOUGH MOISTURE LINGERING TO ENHANCE DIURNAL ACTIVITY ACROSS THE LOCAL FA DURING THE AFTERNOON HOURS. && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. && 11
Hazardous weather outlook, Aug 3, 4:40 AM CDT, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 540 AM AST THU AUG 3 2006 PRZ001>013-AMZ710>750-041000- 540 AM AST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN AREAS...LOCAL RIVERS AND STREAMS...MAINLY ACROSS EASTERN PORTIONS OF PUERTO RICO...CULEBRA AND VIEQUES THROUGH THE AFTERNOON HOURS. .DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL RETURN TO THE LOCAL ISLANDS ON FRIDAY. THIS WILL LEAD TO THE POTENTIAL FOR SMALL STREAM AND URBAN FLOODING IN AREAS WHERE SHOWERS DEVELOP. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY. VIZ001-002-AMZ710>730-041000- 540 AM AST THU AUG 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...MOISTURE ASSOCIATED WITH TROPICAL STORM CHRIS WILL CONTINUE TO POSE A THREAT FOR THE FLOODING OF URBAN AREAS...LOCAL RIVERS AND STREAMS TODAY. UP TO FOUR INCHES OF RAINFALL IS POSSIBLE TODAY BEFORE THE SHOWERS AND THUNDERSTORMS ASSOCIATED WITH TROPICAL STORM CHRIS DIMINISH AND EXIT THE REGION. .DAYS TWO THROUGH SEVEN...MORE TYPICAL DIURNAL SHOWER ACTIVITY WILL RETURN TO THE LOCAL ISLANDS ON FRIDAY. HOWEVER...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS ANTICIPATED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU. FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML SR
Nearby
Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.